Puncture site bleeding complications in patients with Clopidogrel hyper-response Three case reports

Main Article Content

Nedeljković Žarko
Vukasinović Ivan
Majstorović Branisalva
Milosević Medenica Svetlana
Milićević Mihailo
Ilić Rosanda
Aleksić Vuk
Paunović Aleksandra
Stanimirovic Aleksandar
Scepanović Vuk
Milić Marina
Todorović Marko
Milisavljević Filip
Grujičić Danica

Abstract

Dual antiplatelet therapy (clopidogrel and acetylsalicylic acid) is a standard for the embolization of planned intracranial aneurysms with CNS stent due to the possibility of stent thrombus formation. All anti-aggregation drugs, including those listed, have bleeding as a side effect. Three patients with aneurysm had an elevated response to antiplatelet therapy with clopidogrel, which was confirmed by a multiplate test on the "VerifyNow" system. After reducing the dose of clopidogrel or after interrupting it, with the introduction of low molecular weight heparin for the duration of five days, aneurysms were successfully resolved by intracranial implantation of the stent. Perioperative angiograms and postoperative CT angiograms have verified hematomas at the place of punction of the femoral artery. Bleeding was resolved by the femoral artery suture by a vascular surgeon. All patients were discharged home without further complications and with dual antiplatelet therapy. By measuring the platelet function in vitro, the degree of inhibition of platelet activity achieved by the action of the drug can be assessed. A specific test can identify those patients who are highly responsive to the drug with increased platelet reactivity and the possibility of increased risk of bleeding. Our suggestion is to reduce the dosage of clopidogrel or to leave it out for 24 hours with preventive doses of low molecular weight heparin or to change the strategy of treatment of intracranial aneurysm, i.e. avoiding implantation of CNS stent.

Article Details

How to Cite
Žarko, N., Ivan, V., Branisalva, M., Svetlana, M., Mihailo, M., Rosanda, I., Vuk, A., Aleksandra, P., Aleksandar, S., Vuk, S., Marina, M., Marko, T., Filip, M., & Danica, G. (2020). Puncture site bleeding complications in patients with Clopidogrel hyper-response. Romanian Neurosurgery, 34(1), 52-59. Retrieved from https://www.journals.lapub.co.uk/index.php/roneurosurgery/article/view/1340
Section
Articles
Author Biographies

Nedeljković Žarko

Clinic for Neurosurgery, Clinical Center of Serbia

Vukasinović Ivan

Center for Radiology and Magnetic Resonance, Clinical Center of Serbia

Majstorović Branisalva

Center for Anesthesiology, Clinical Center of Serbia

Milosević Medenica Svetlana

Center for Radiology and Magnetic Resonance, Clinical Center of Serbia

Milićević Mihailo

Clinic for Neurosurgery, Clinical Center of Serbia

Ilić Rosanda

Clinic for Neurosurgery, Clinical Center of Serbia

Aleksić Vuk

Clinic for Neurosurgery, Clinical Center of Serbia

Paunović Aleksandra

Clinic for Neurosurgery, Clinical Center of Serbia

Stanimirovic Aleksandar

Clinic for Neurosurgery, Clinical Center of Serbia

Scepanović Vuk

Clinic for Neurosurgery, Clinical Center of Serbia

Milić Marina

Clinic for Neurosurgery, Clinical Center of Serbia

Todorović Marko

Clinic for Neurosurgery, Clinical Center of Serbia

Milisavljević Filip

Clinic for Neurosurgery, Clinical Center of Serbia

Grujičić Danica

Clinic for Neurosurgery, Clinical Center of Serbia